Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS San Angelo, TX

March 30, 20074 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 30, 2007, 7:36 PM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 7:36 PM CDT (00:36 UTC)
Expired
Mar 30, 2007, 8:15 PM CDT
In force
39 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Kimble County, TX, Menard County, TX, Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 82 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 5:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2842 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2842 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
1.9
Supercell composite
9.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:01 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 30, 6:01 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
601 PM CDT FRI MAR 30 2007

.AVIATION...
FRONTAL BOUNDARY HAS MOVED SOUTH OF KABI AND KSJT TAKING THE
CHANCE OF THUNDERSTORMS SOUTH OF THESE TERMINALS. AS THE FRONT
CONTINUES TO DRIFT SOUTH THERE WILL BE A CHANCE OF SEVERE
THUNDERSTORMS FOR THE REMAINING TERMINALS PRIMARILY INVOLVING
HIGH WINDS AND LARGE HAIL THROUGH THE REMAINDER OF THE EVENING.
AFTER MIDNIGHT...THERE WILL BE A CHANCE OF INTERMITTENT LIGHT
RAIN AND DRIZZLE WITH MVFR AND OCCASIONAL IFR CEILINGS. SKIES
WILL BE CLEARING AROUND SUNRISE OVER ALL OF WEST CENTRAL TEXAS
WITH LIGHT AND VARIABLE WINDS.

&&

.PREV DISCUSSION... /ISSUED 416 PM CDT FRI MAR 30 2007/

DISCUSSION...
CONSOLIDATED FRONTAL BOUNDARY NOW EXTENDS FROM EAST OF ABILENE
TO EAST OF OZONA...AND IS PUSHING SLOWLY SOUTHEAST AS A COLD FRONT.
BAND OF STRONG TO SEVERE STORMS ACCOMPANIES THIS FRONT ACROSS THE
NORTHEAST HALF OF WEST CENTRAL TX. WIDELY SCATTERED SOTRMS EXIST
ACROSS OTHER PARTS OF THE WARM SECTOR. THE LINE COULD FILL IN TO
THE SOUTH THIS EVENING...AND SHOULD TAKE UNTIL WELL AFTER MIDNIGHT
BEFORE CLEARING SOUTH FAR SOUTHEAST COUNTIES. COOLER AND DRIER AIR
HAS WORKED INTO OUR WESTERN COUNTIES BEHIND THE FRONT.

BASED ON THESE TRENDS...WE HAVE MADE RECENT ADJUSTMENTS TO THE
FORECAST. HAVE CANCELLED THE TORNADO WATCH AND FLASH FLOOD WATCH
FOR THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY. MAY SEE
A FEW ADDITIONAL SHOWERS OR STORMS IN WESTERN AREAS THROUGH LATE
EVENING...AS THE UPPER TROUGH OVER SOUTHERN/CENTRAL ROCKIES
LIFTS OUT TO THE NORTHEAST.

A DRIER AIRMASS WILL BE OVER OUR REGION THIS WEEKEND. PLEASANT
TEMPERATURES WITH LOWS NEXT COUPLE OF NIGHTS IN UPPER 40S TO
LOWER 50S AND HIGHS FROM THE LOWER 70S SATURDAY TO THE LOWER
80S SUNDAY. INCREASINGLY SOUTHERLY FLOW MONDAY SHOULD PROMOTE
HIGHS REACH THE 80-85 DEGREE RANGE.

THE RAIN CHANCE NOW LOOKS MARGINAL FOR TUESDAY. WEAK SOUTHERN
STREAM SHORTWAVE TROUGH WILL PUSH EAST ACROSS TEXAS BY
TUESDAY. A DEEPENING NORTHERN STREAM TROUGH INTO THE NORTHERN
AND CENTRAL PLAINS WILL PUSH A SURFACE COLD FRONT DOWN ACROSS
OUR AREA ON TUESDAY. MOISTURE AVAILABIILITY APPEARS MARGINAL
AND DECIDED TO LOWER THE POPS TUESDAY. COOLER AIR MOVES
DOWN INTO OUR REGION FOR THE MIDDLE OF NEXT WEEK WITH SURFACE
HIGH PRESSURE RIDGING ACORSS THE PLAINS. LACK OF GULF MOISTURE
RETURN AND DEVELOPING NORTHWEST FLOW ALOFT SHOULD KEEP THE
FORECAST DRY INTO LATE NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 48  73  50  82 /  30   0   0   0
SAN ANGELO 	 47  73  49  83 /  30   0   0   0
JUNCTION 	 51  77  46  82 /  90  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR BROWN-CALLAHAN-
COLEMAN-CONCHO-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-THROCKMORTON.

&&

15/99/15
Hazardous weather outlook, Mar 30, 2:52 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT FRI MAR 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-312000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
252 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT NUMEROUS SEVERE THUNDERSTORMS TO CONTINUE THIS AFTERNOON
AND EVENING ACROSS WEST CENTRAL TEXAS. THE MAIN THREATS CONTINUE
TO BE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS
EXCEEDING 70 MPH...AND FREQUENT DEADLY LIGHTNING. LAW ENFORCEMENT
AND STORM SPOTTERS HAVE CONTINUED TO PROVIDED REPORTS OF LARGE
HAIL AND STRONG WINDS THIS AFTERNOON. IN ADDITION...A FLASH FLOOD
WATCH CONTINUES ACROSS ALL OF WEST CENTRAL TEXAS THROUGH 100 AM
TOMORROW MORNING. THUS...THE POTENTIAL FOR VERY HEAVY RAINFALL AND
THE ASSOCIATED THREAT OF DEADLY FLASH FLOODING CONTINUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE WILL CONTINUE TO NEED OUR SPOTTERS THIS AFTERNOON AND EVENING.

23/HUBER

In the hours before

Local storm report, Mar 30, 3:37 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             NOVICE                  31.99N 99.62W
03/30/2007  E1.75 INCH       COLEMAN            TX   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL AND HIGH WINDS REPORTED AT NOVICE
            SCHOOL BY COLEMAN PD

&&

JMJ
Local storm report, Mar 30, 4:33 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             PAINT ROCK              31.51N 99.93W
03/30/2007  E1.00 INCH       CONCHO             TX   LAW ENFORCEMENT

&&

JMJ
Local storm report, Mar 30, 5:13 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
513 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     HAIL             5 E VICK                31.35N 100.00W
03/30/2007  E0.75 INCH       CONCHO             TX   TRAINED SPOTTER

&&

JMJ
Local storm report, Mar 30, 5:37 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             BANGS                   31.71N 99.13W
03/30/2007  E1.00 INCH       BROWN              TX   TRAINED SPOTTER

&&

PMCCULLO
Local storm report, Mar 30, 6:23 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
623 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             BANGS                   31.71N 99.13W
03/30/2007  E1.00 INCH       BROWN              TX   TRAINED SPOTTER

&&

JMJ
Local storm report, Mar 30, 6:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FUNNEL CLOUD     3 SSE LAKE BROWNWOOD    31.77N 99.09W
03/30/2007                   BROWN              TX   TRAINED SPOTTER

            SPOTTER SAW ROPE FUNNEL NEAR INTERSECTION OF SH 279 AND
            RR1849

&&

JMJ

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:25 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Mason, Menard50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.